Arkansas, 2005

Damaging Wind in Arkansas, August 21, 2005

August 21, 2005 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 21, 10:12 AM CST, 3 hours 13 minutes earlier.

Area forecast discussion, Aug 21, 10:12 AM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1112 AM CDT SUN AUG 21 2005

.DISCUSSION...SATELLITE IMAGERY INDICATES NEARLY CLEAR CONDITIONS
ACROSS THE FORECAST AREA. AN MCV WAS NOTED OVER NORTHEAST
OKLAHOMA...MOVING TO THE NORTHEAST. FORCING FOR CONVECTION THIS
AFTERNOON APPEARS TO BE WEAK...HOWEVER FORECAST SOUNDINGS SUPPORT
DAMAGING WING GUSTS...ESPECIALLY ACROSS THE SOUTH.

55

.PREVIOUS DISCUSSION...
ISSUED AT 400 AM CDT SUN AUG 21 2005

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT
RIDGE OF HIGH PRESSURE STILL IN PLACE...AND SLOWER TO
BREAK DOWN THAN NOTED IN PREVIOUS FORECASTS. FRONT HELD
AT BAY NEAR ARKANSAS AND MISSOURI BORDER...AND WILL NOT
MOVE MUCH THROUGH THIS AFTERNOON.

GIVEN TREND...WILL BE MORE TIME FOR MOISTURE TO INCREASE...
AND SYSTEMS ALOFT TO INTERACT WITH THE FRONT. HAVE UPPED
CHANCES FOR RAIN TODAY/TONIGHT...AND ADDED PRECIPITATION
ON MONDAY WITH FRONT STILL NOT OUT OF THE STATE.

HOT/HUMID AHEAD OF FRONT...AND WILL CONTINUE WITH HEAT
ADVISORY CENTRAL/SOUTHERN ARKANSAS TODAY. WITH MORE CLOUDS
AND PRECIPITATION ON MONDAY...HEAT NOT AS MUCH OF A FACTOR.
ADVISORY MAY BE WARRANTED IN THE EXTREME SOUTH...BUT WILL
SEE HOW FRONT PROGRESSES BEFORE MAKING THIS CALL.

FRONT APPEARS THAT IT WILL FINALLY EXIT THE STATE TO
THE SOUTH MONDAY NIGHT/TUESDAY. WAVE OF LOW PRESSURE
ALONG FRONT WILL KEEP SMALL CHANCES FOR THUNDER IN
THE STATE NORTH OF THE FRONT.

DRY/COOLER WEATHER IN THE FORECAST BY MIDWEEK WITH
LOWER HUMIDITY LEVELS. (46)
&&

.LONG TERM...THURSDAY THROUGH SATURDAY
HIGH PRESSURE WILL REASSERT ITSELF DURING THE LONG TERM...WITH
THE HEAT RETURNING. THE COOLER CONDITIONS LATE IN THE SHORT TERM
WILL BE FOUND TO THE NORTHEAST. LITTLE/NO RAIN EXPECTED...WITH
TEMPERATURES ABOVE NORMAL. (32)
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  97  74  92  67 /  30  30  40  30
HARRISON AR       91  70  86  63 /  40  40  50  30
HOT SPRINGS AR    98  73  93  69 /  20  20  30  30
PINE BLUFF AR     99  74  93  69 /  20  20  30  30
MOUNTAIN HOME AR  91  70  85  62 /  40  40  50  40
MONTICELLO AR    100  75  94  70 /  20  20  30  30
SEARCY AR         95  73  90  65 /  30  30  40  40
MOUNT IDA AR      98  73  92  68 /  20  20  40  30
RUSSELLVILLE AR   95  72  90  66 /  30  30  40  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM SUNDAY FOR ARZ021-ARZ022-ARZ030-ARZ031-
ARZ032-ARZ033-ARZ034-ARZ037-ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-
ARZ043-ARZ044-ARZ045-ARZ046-ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-
ARZ056-ARZ057-ARZ062-ARZ063-ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-
ARZ069.

&&

SHORT TERM...46 / LONG TERM....32
Hazardous weather outlook, Aug 21, 9:53 AM CST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1053 AM CDT SUN AUG 21 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1053 AM CDT SUN AUG 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE
AFTERNOON...AS THE ATMOSPHERE DESTABILIZES. ISOLATED SEVERE
THUNDERSTORMS WILL BE POSSIBLE LATE IN THE AFTERNOON AND EARLY THIS
EVENING. DAMAGING WIND GUSTS ARE EXPECTED WITH THUNDERSTORMS THAT
REACH SEVERE LEVELS.

MID AND LATE AFTERNOON HEAT VALUES ARE EXPECTED TO RANGE FROM 105 TO
110...ACROSS AREAS ALONG AND TO THE SOUTH OF INTERSTATE 40.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY. ISOLATED
STORMS WITH DAMAGING WIND GUSTS ARE AGAIN POSSIBLE LATE MONDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE BETWEEN 3 AND 7 PM TODAY.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK

55

The radar

The Little Rock radar (KLZK), 76 km away, was scanning. The volume nearest the first event began at 19:26 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, White

When
August 21, 1:25 PM CST
Where
White County, Judsonia
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.283, -91.633

Thunderstorm winds downed several large trees and power lines. The roof of the old post office was also blown off.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475978.